MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL2512
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a procedure to treat a calcified de novo lesion located in the left anterior descending (lad) artery.Prior to the procedure, the lesion was pre-dilated multiples times using a 2.0mm and 2.5mm non-compliant (nc) balloons at 12 atms.An optical coherence tomography (oct) was taken post dilatation to take images of the target vessel.Then the physician attempted to advance a shockwave c2 coronary intravascular (ilv) catheter towards the lesion using a 7f guideplus¿ guide extension catheter).However, the ivl was unable to cross the lesion.The ivl was removed from the patient and the guideplus¿ (guide extension catheter) catheter was replaced with a 6f easyguide (extension catheter).The ivl was successfully inserted however, it was observed that the catheter shaft was deformed around the exit port.The deformed ivl was replaced with another ivl catheter, but the balloon was unable to cross the lesion.The physician decided to treat the calcification proximal to the lesion, so he pulled the guide extension back and kept the ivl catheter in the same position.While pulling out the guide extension, it broke off.The ivl catheter was used to retrieve the broken piece from the patient's anatomy.The physician decided not to use the ivl anymore and instead, used a coronary balloon (cb) catheter as an alternative.It was followed by stent implantation to complete the procedure.
 
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc.For investigation.Visual inspection of the device showed no signs of wear, an indication that the emitters were not fired.As stated in the initial report, the 2nd ivl catheter was unable to cross so no pulse was delivered.Based on the complaint description, the physician decided to treat the calcification proximal to the lesion.The physician pulled the guide extension back but kept the ivl catheter in the same position.While pulling out the guide extension, it broke off.The ivl catheter was used to retrieve the broken piece from the patient's anatomy.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Additional Manufacturer Narrative
The previously submitted report included the manufacturer narrative for the incorrect device.This follow-up report is a correction for the evaluation of the correct device.The subject device was not returned for investigation.Therefore, a physical investigation of the device was not possible.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95954
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key17777153
Report Number3015053858-2023-00054
Device Sequence Number7750389
Product Code QMG
UDI-Device Identifier00195451000089
UDI-Public(01)00195451000089(17)250531(10)10A230531A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberC2IVL2512
Device Catalogue NumberC2IVL2512
Device Lot Number10A230531A
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer11/06/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F EASYGUIDE EXTENSION CATHETER - BOSTON SCI.; 7F GUIDEPLUS¿ EXTENSION CATH - BOSTON SCI.; NON-COMPLIANT (NC) BALLOON CATHETERS - UNK MFR.; OPTICAL COHERENCE TOMOGRAPHY (OCT).; STENT - UNKNOWN BRAND/ MANUFACTURER.
Patient SexUnknown